Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2013, 12:15 AM EDT for 4 counties in Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 12:15 AM EDT (04:15 UTC)
- Expired
- Jun 1, 2013, 12:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KIND 010415
SVRIND
INC045-121-165-171-010445-
/O.NEW.KIND.SV.W.0059.130601T0415Z-130601T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1245 AM EDT
* AT 1211 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HOOPESTON TO PARIS...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...NEWPORT...CLINTON...WILLIAMSPORT...VEEDERSBURG...
ROCKVILLE...PENCE...STATE LINE CITY...TAB...GESSIE...FOSTER...
BLANFORD...DANA...CAYUGA...PERRYSVILLE...WEST LEBANON...LODI...
FAIRVIEW PARK...RAINSVILLE AND MONTEZUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4045 8754 4048 8752 4048 8709 3987 8709
3987 8707 3963 8702 3962 8754
TIME...MOT...LOC 0415Z 260DEG 47KT 4049 8754 3968 8763
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JH1 follow-up statement
784
WWUS53 KIND 010429
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EDT SAT JUN 1 2013
INC045-121-165-171-010445-
/O.CON.KIND.SV.W.0059.000000T0000Z-130601T0445Z/
WARREN IN-VERMILLION IN-PARKE IN-FOUNTAIN IN-
1229 AM EDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
PARKE...VERMILLION AND WARREN COUNTIES UNTIL 1245 AM EDT...
AT 1227 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BOSWELL TO 6 MILES NORTH OF VERMILION...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 62 MPH WIND GUST WAS ALSO REPORTED AT
DANVILLE ILLINOIS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...NEWPORT...WILLIAMSPORT...CLINTON...VEEDERSBURG...
ROCKVILLE...DANA...BLANFORD...CAYUGA...PERRYSVILLE...WEST LEBANON...
RAINSVILLE...LODI...FAIRVIEW PARK...PINE VILLAGE...MONTEZUMA...
ATTICA...MECCA...KINGMAN AND YEDDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4044 8754 4047 8752 4047 8709 3986 8709
3986 8707 3963 8702 3962 8754
TIME...MOT...LOC 0429Z 270DEG 30KT 4048 8741 3966 8757
HAIL...<.75IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:30 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 31, 10:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1030 PM EDT FRI MAY 31 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EDT FRI MAY 31 2013 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK. CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD FRONT MOVES INTO THE REGION. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1010 PM EDT FRI MAY 31 2013 A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD COUNTY IN THE NEXT HOUR. OTHERWISE...THERE WILL BE A TEMPORARY LULL IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z. THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS UNSTABLE AIR FARTHER EAST. OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST PORTIONS OF OUR REGION. QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY. DID NOT MAKE ANY CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN NEXT FORECAST PACKAGE. ONLY MINOR CHANGES MADE TO TEMPERATURES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 353 PM EDT FRI MAY 31 2013 FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY THROUGH THE REGION. POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION. THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND EVENING BASED ON FACTORS MENTIONED ABOVE. AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST AREA. MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS IN WITH COOLER AND MUCH DRIER AIR. TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 256 PM EDT FRI MAY 31 2013 FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND REQUIRED FEW TWEAKS. INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE AREA LATE IN THE WEEK. && .AVIATION /DISCUSSION FOR 010300Z TAF ISSUANCE/... ISSUED AT 1030 PM EDT FRI MAY 31 2013 TIMING OF LINE STILL LOOKS PRETTY GOOD...WITH ARRIVAL AT KLAF 4-5Z AND KHUF SIMILAR. KIND AND KBMG AROUND 6-7Z. SOME CELLS AHEAD OF THE LINE AS WELL SO INCLUDED AN HOUR OR TWO OF VCTS BEFORE ARRIVAL OF LINE. PREVIOUS DISCUSSION FOLLOWS... SOME MVFR CLOUDS OVER THE SITES CURRENTLY BUT THESE SHOULD LESSEN WITH SUNSET AND VFR SHOULD BE THE RULE FOR A COUPLE OF HOURS. A LINE OF THUNDERSTORMS CURRENTLY OVER WESTERN ILLINOIS WILL MOVE INTO THE AREA STARTING AROUND 3-4Z OR SO AT KLAF AND THEN OVERSPREAD THE OTHER SITES WITHIN A FEW HOURS. HRRR SHOWS THESE STORMS HANGING AROUND THE SITES FOR SEVERAL HOURS AND NOT REALLY MOVING OFF TO THE EAST UNTIL AFTER 12Z SATURDAY. WITH GRIDDED FORECAST ALSO SHOWING LIKELY OR GREAT THUNDER CHANCES WILL GO WITH PREVAILING THUNDER FROM ARRIVAL THROUGH MORNING. AFTER THAT WILL INCLUDE A PROB30 WITH GRIDS STILL SHOWING LIKELY OR GREATER THUNDER CHANCES BUT THE EXPECTATION THAT THERE WILL BE SOME SORT OF LULL IN THE MORNING BEFORE THUNDERSTORMS FIRE UP AGAIN IN THE AFTERNOON. THUS WITH VERY HIGH POPS AND THOUGHT THAT THUNDER WILL REFIRE IN THE AFTERNOON BROUGHT PREVAILING THUNDER BACK IN AFTER 18Z. FAIRLY UNCERTAIN ABOUT WIND GUSTS THROUGH THE OVERNIGHT. THINK THEY WILL NOT BE CONSTANT BUT SHOULD PICK BACK UP IN/AROUND THUNDERSTORMS SO WILL ALLOW THESE TO BE PREVAILING FOR MUCH OF THE NIGHT AS WELL. MAY DROP OFF IN THE MORNING BEFORE PICKING BACK UP WITH GUSTS OF 20-25 KTS OUT OF THE SOUTHWEST AGAIN IN THE AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR INZ028-029-035-036-043>045-051>053-060-061-067>069. && SYNOPSIS...RYAN NEAR TERM...JH SHORT TERM...RYAN LONG TERM....NIELD AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 31 2013 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 742 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060-061-067>069-011100- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 742 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND FLOODING. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, May 31, 9:57 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013
INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
4062 8677 4067 8677 4067 8676 4068 8676
4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:57 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Jun 1, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 35 min |
| Jun 1, 12:44 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 46 min |
| Jun 1, 12:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Putnam, Sullivan, Vigo | 48 min |
| Jun 1, 1:07 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more | 38 min |
| Jun 1, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 47 min |
| Jun 1, 1:42 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more | 48 min |
| Jun 1, 2:27 AM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Howard, Madison, Tipton | 48 min |
| Jun 1, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 30 min |
| Jun 1, 2:38 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Owen, Putnam and 2 more | 18 hr |
| Jun 1, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 30 min |
| Jun 1, 3:21 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 53 hr |
| Jun 1, 3:29 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.